Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 4, 2022, 2:20 AM MDT for 5 counties in New Mexico. It took effect at Nov 4, 2022, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 2:20 AM MDT (08:20 UTC)
- In effect from
- Nov 4, 2022, 12:00 PM MDT
- Expired
- Nov 4, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3802 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS75 KABQ 040820 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 220 AM MDT Fri Nov 4 2022 NMZ238-041800- /O.NEW.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/ /O.NEW.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/ Chaves County Plains- 220 AM MDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chaves County Plains. * WHEN...For the Freeze Warning, from 3 AM to 8 AM MDT Saturday. For the Wind Advisory, from Noon today to 7 PM MDT this evening. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-226-041800- /O.NEW.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/ Central Highlands-South Central Mountains- 220 AM MDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Central Highlands and South Central Mountains. * WHEN...From Noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
2 follow-up statements
868 WWUS75 KABQ 041649 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1049 AM MDT Fri Nov 4 2022 NMZ238-050100- /O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/ /O.CON.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/ Chaves County Plains- 1049 AM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chaves County Plains. * WHEN...For the Freeze Warning, from 3 AM to 8 AM MDT Saturday. For the Wind Advisory, until 7 PM MDT this evening. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-050100- /O.EXA.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/ Eastern Lincoln County- 1049 AM MDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-226-050100- /O.CON.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/ Central Highlands-South Central Mountains- 1049 AM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and South Central Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAA
584 WWUS75 KABQ 050045 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 645 PM MDT Fri Nov 4 2022 NMZ238-051000- /O.EXP.KABQ.WI.Y.0065.000000T0000Z-221105T0100Z/ /O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/ Chaves County Plains- 645 PM MDT Fri Nov 4 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... * WHAT...Sub-freezing temperatures between 30 and 32 degrees expected, especially along the Pecos River and over northern Chaves County. * WHERE...Chaves County Plains. * WHEN...From 3 AM to 8 AM MDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NMZ223-226-239-050145- /O.EXP.KABQ.WI.Y.0065.000000T0000Z-221105T0100Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- 645 PM MDT Fri Nov 4 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. Periodic wind gusts between 30 and 40 mph are still possible at times through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:07 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 4, 12:07 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1207 AM MDT Fri Nov 4 2022 ...New AVIATION... .SYNOPSIS... Issued at 408 PM MDT Thu Nov 3 2022 Colder temperatures will usher in behind a cold front sliding through the state tonight. Lingering moisture will clash with the incoming cold air allowing for some scattered snow showers in areas along and west of the central mountain chain. Accumulating snow is most likely in the higher elevations of northern and western New Mexico. Cold and breezy conditions are expected areawide Friday as the storm system departs into the Great Plains. A warming trend will begin Saturday as northwest winds begin to relax with temperatures rising to above normal beginning Sunday. Southwest winds are expected to increase starting Tuesday ahead of the next storm system with precipitation arriving as early as Wednesday for northwest New Mexico. && .SHORT TERM... (This evening through Friday night) Issued at 408 PM MDT Thu Nov 3 2022 Our latest storm is centered over northwest AZ. It will move across AZ early tonight, then into NM late tonight through Friday morning, before exiting the state Friday afternoon. A 140 kt jet at 250mb will round the base of the deep trough, keeping the upper low closed off with a low pressure center of about 550mb (at 500mb). The strong winds have developed today, with a peak gust of 58 mph at the Albuquerque Sunport, 59 mph at Climes Corners and 61 mph in Raton. Winds will slowly subside tonight, but will not decouple in most places. A surface cold front will race from west to east across NM tonight, with a second front dropping south in the eastern plains Friday morning. A healthy dose of rain has fallen over northwest NM, with snow in the mountains. Precipitation will spread south and east tonight, with snow in the mountains and rain changing to snow at lower elevations. Significant snow amounts though will remain in the mountains. A little snow on grassy surfaces could fall in the northwest and central valleys, including the Albuquerque Metro area. The storm will move east of NM Friday afternoon, but gusty winds and cold temperatures will be left behind, as well as a little snow in the northeast. && .LONG TERM... (Saturday through Wednesday) Issued at 408 PM MDT Thu Nov 3 2022 Sub freezing temperatures are expected for all areas outside of the eastern plains Saturday morning under northwest flow behind the departing upper level trough. Temperatures on Saturday should be warmer than Friday, yet still slightly below average for early November. Northwest winds should relax as the day progresses, with the strongest winds expected at the usual suspects (i.e. Clines Corners). Zonal flow develops on Sunday ahead of another deepening trough along the Pacific NW. Temperatures will warm above average areawide on Sunday thanks to the dry westerly flow. A weak and dry backdoor front Sunday afternoon will allow for a few degrees of cooling in northeast New Mexico on Monday. The deepening upper level trough along the Pacific coast might cause winds to back enough in eastern New Mexico starting Monday night allowing for some moisture advection from the Gulf of Mexico. This will result in some low clouds Tuesday morning and potentially cooler daytime highs Tuesday afternoon. Meanwhile, southwest winds are expected to increase for areas west of the forecasted dryline as the upper level trough moves inland over the Great Basin. Low level moisture in the eastern plains should quickly be shoved east Wednesday morning as dry southwesterly flow takes over ahead of the upper level trough. Valley rain and mountain snow for northwest areas looks to begin as early as Wednesday afternoon as the trough axis closes in. Elsewhere, breezy to locally windy southwest winds are anticipated due to strengthening southwest flow. && .AVIATION... (06Z TAFS) Issued at 1147 PM MDT Thu Nov 3 2022 Upper low currently pivoting into NM will bring unsettled wx during the TAF period. Winds will begin shifting to wly and nwly as the Pacific frontal passage traverses the state overnight. Meanwhile, a backdoor front is hugging the CO/NM border and will push south into the early morning hours. Uncertainty remains on the front's extent and whether it will bring a nly shift as far west as the east slopes or as far south as I-40. Cigs/vsbys will fall to MVFR/IFR conditions from west to east throughout the night through early Friday morning. SHSN and SN will generally clear from western terminals aft 04/09Z and eastern terminals aft 04/16Z. A regime of nwly flow aloft will take hold tomorrow allowing for clearing and gusty conditions to return in the aftn. && .FIRE WEATHER... Issued at 408 PM MDT Thu Nov 3 2022 A storm will move into NM tonight and depart the state Friday afternoon. Strong winds will continue ahead of and behind the storm. Rain and mountain snow will intact at least the northwest half of NM through Friday morning, with the rain changing to snow even in valley locations late tonight and early Friday. A little snow will linger in the northeast Friday afternoon. Much colder air will move in tonight from west to east, then another push of cold air will arrive in the northeast early Friday, moving south throughout the day Friday. The cold air and gusty winds will make for a very chilly Friday, with highs way below normal. Dry and milder weather returns this weekend and early next week, before another storm potentially impacts us during the middle of next week. No widespread critical fire weather conditions are forecast through the next seven days, but marginal conditions will be possible next week as strong winds aloft develop. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 49 28 45 25 / 80 70 5 0 Dulce........................... 44 19 42 11 / 80 70 10 0 Cuba............................ 48 24 39 20 / 80 60 30 0 Gallup.......................... 45 25 41 17 / 80 70 5 0 El Morro........................ 44 23 37 19 / 60 60 10 0 Grants.......................... 50 24 44 17 / 60 50 10 0 Quemado......................... 47 22 40 20 / 50 60 10 0 Magdalena....................... 54 28 44 28 / 20 30 5 0 Datil........................... 49 23 40 22 / 30 50 10 0 Reserve......................... 48 19 51 20 / 70 70 5 0 Glenwood........................ 53 27 53 29 / 70 70 5 0 Chama........................... 41 15 35 11 / 90 80 20 0 Los Alamos...................... 50 25 41 24 / 60 60 20 0 Pecos........................... 52 25 42 24 / 30 50 30 0 Cerro/Questa.................... 46 17 36 12 / 50 70 40 0 Red River....................... 41 15 34 12 / 50 70 40 0 Angel Fire...................... 47 14 33 9 / 30 60 60 0 Taos............................ 51 22 40 14 / 40 70 40 0 Mora............................ 52 21 40 19 / 30 50 50 0 Espanola........................ 57 28 47 24 / 40 60 30 0 Santa Fe........................ 52 26 41 25 / 30 50 30 0 Santa Fe Airport................ 56 25 45 22 / 30 60 30 0 Albuquerque Foothills........... 57 32 48 31 / 20 50 30 0 Albuquerque Heights............. 60 32 50 29 / 20 40 20 0 Albuquerque Valley.............. 62 31 53 28 / 10 40 20 0 Albuquerque West Mesa........... 60 33 50 31 / 20 50 20 0 Belen........................... 63 31 53 25 / 10 30 10 0 Bernalillo...................... 61 32 51 29 / 20 50 20 0 Bosque Farms.................... 62 30 53 26 / 10 30 20 0 Corrales........................ 61 33 51 30 / 20 50 20 0 Los Lunas....................... 63 31 53 26 / 10 30 20 0 Placitas........................ 57 31 45 29 / 30 50 20 0 Rio Rancho...................... 60 33 50 30 / 20 50 20 0 Socorro......................... 63 33 55 29 / 10 20 10 0 Sandia Park/Cedar Crest......... 54 27 39 27 / 30 50 30 0 Tijeras......................... 55 28 43 27 / 30 50 30 0 Edgewood........................ 56 25 43 24 / 20 50 20 0 Moriarty/Estancia............... 57 23 45 23 / 20 40 20 0 Clines Corners.................. 55 24 41 23 / 20 30 20 0 Mountainair..................... 55 26 45 25 / 20 20 10 0 Gran Quivira.................... 56 26 46 26 / 10 20 10 0 Carrizozo....................... 59 31 50 31 / 10 20 10 0 Ruidoso......................... 56 26 42 29 / 20 20 10 0 Capulin......................... 60 22 36 21 / 10 30 60 0 Raton........................... 63 25 43 20 / 10 50 60 0 Springer........................ 63 27 45 22 / 10 30 60 0 Las Vegas....................... 58 25 44 23 / 20 20 40 0 Clayton......................... 69 30 41 28 / 5 10 40 0 Roy............................. 64 29 42 25 / 5 10 50 0 Conchas......................... 70 35 49 30 / 5 5 30 0 Santa Rosa...................... 68 33 51 33 / 5 5 20 0 Tucumcari....................... 73 36 49 30 / 5 5 20 0 Clovis.......................... 73 39 53 32 / 5 5 10 0 Portales........................ 74 40 57 34 / 5 5 5 0 Fort Sumner..................... 71 38 54 34 / 5 5 10 0 Roswell......................... 75 41 62 34 / 5 5 5 0 Picacho......................... 67 34 55 35 / 5 5 0 0 Elk............................. 62 31 52 32 / 5 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT Friday for NMZ202-210-211- 213-214. && SHORT TERM...40 LONG TERM....71 AVIATION...12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:20 AM MDT | Freeze Warning | ABQ | Chaves | 30 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.